MAUDE Adverse Event Report: DEPUY MITEK LLC US 23MM HEX DRIVER W/TEARDROP HANDLE -NS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US 23MM HEX DRIVER W/TEARDROP HANDLE -NS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 270127
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: e3: reporter is a j&j sales representative.E1: the reporter¿s complete facility address was not provided.D4, h4: the lot number was unknown; therefore, the expiration date and device manufacture date were unknown.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(6).
 
Event or Problem Description
It was reported by the sales rep that on an unknown date, it was observed that the tip of the hex driver with teardrop handle 23mm device was bent.The device was not used in a procedure as it was found while checking an instrument tray.The event was not related to surgery.There was no patient involvement.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: investigation summary: the device associated with this report was returned to depuy synthes mitek for evaluation.Upon visual inspection revealed that the 23mm hex driver w/teardrop handle-ns has wear use.It could be observed the tip of the device with a slight bent condition.Neither the handle nor the shaft shows any anomality.The overall complaint was confirmed as the observed condition of the 23mm hex driver w/teardrop handle -ns would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to heavily use; moreover, drop of the unit, mishandling or procedural variables that could cause the bent condition of the device tip.Since this device is reusable, the continuous use and sterilization process can cause worn condition.As per ifu, inspect for damage prior to use.Replace a damaged, worn or bent instrument.Do not attempt to straighten, sharpen or repair.Do not use a depuy mitek reusable instrument for any purpose other than its intended use as that may result in damage to the instrument, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
23MM HEX DRIVER W/TEARDROP HANDLE -NS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18741720
Report Number1221934-2024-00518
Device Sequence Number20641501
Product Code LXH
UDI-Device Identifier10886705014033
UDI-Public10886705014033
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number270127
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown